Louisiana, 2007

Lightning Strike in Louisiana, June 28, 2007

June 28, 2007 · NWS LIX · 1 event in 1 county or zone

Isolated strong thunderstorms developed in an unstable atmosphere.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$700,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

Isolated strong thunderstorms developed in an unstable atmosphere.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 28, 2:41 AM CST, 11 hours 19 minutes earlier.

Area forecast discussion, Jun 28, 2:41 AM CST, 11 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
341 AM CDT THU JUN 28 2007

.SHORT TERM...

EARLY THIS MORNING THERE WAS AN UPPER-LEVEL TROUGH OVER THE
SOUTHERN PLAINS WITH RIDGING OVER THE SOUTHEASTERN STATES. SOME
CONVECTION HAD ALREADY DEVELOPED SOUTHEAST OF THE MOUTH OF THE
MISSISSIPPI RIVER OVERNIGHT WITH AN EASTERLY WAVE MOVING ALONG
THE NORTHERN GULF COAST. LAST NIGHTS LIX SOUNDING HAD 1.66 INCHES
OF PRECIP WATER. THE GFS SHOWS PRECIP WATER VALUES OF 1.8 TO 1.9
INCHES MOVING WEST-NORTHWESTWARD ACROSS THE AREA WITH SOMEWHAT
DRIER AIR BEHIND IT. AS WE GET DAYTIME HEATING TODAY WE SHOULD
EASILY SEE SCATTERED CONVECTION ACROSS THE AREA. THE FOLLOWING FEW
DAYS SHOULD HAVE LESS COVERAGE.

.LONG TERM...

CHANCES FOR CONVECTION WILL INCREASE LATER THIS WEEKEND AS
MOISTURE INCREASES ACROSS THE AREA AND THE UPPER TROUGH SINKS INTO
THE LOWER MISSISSIPPI VALLEY. PRECIP WATER VALUES ARE EXPECTED TO
APPROACH 2 INCHES BY SUNDAY. CHANCES FOR PRECIP WILL SLOWLY LESSEN
NEXT WEEK.

&&

.AVIATION...

WE ARE LIKELY TO HAVE MORE THUNDERSTORM COVERAGE TODAY AS THE
EASTERLY WAVE MOVES ACROSS THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  91  70  92  71 /  40  20  30  20
BTR  91  71  92  73 /  40  20  30  20
MSY  91  75  91  75 /  40  20  30  20
GPT  90  73  91  74 /  30  20  30  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

25
Hazardous weather outlook, Jun 28, 10:01 AM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1101 AM CDT THU JUN 28 2007

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-291200-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1101 AM CDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON WITH ACTIVITY
DIMINISHING IN THE EARLY EVENING HOURS. SOME THUNDERSTORMS MAY BE
STRONG WITH WIND GUSTS UP TO 40 MPH...OCCASIONAL LIGHTNING...AND
BRIEF HEAVY DOWNPOURS. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND
EARLY EVENING. NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 28, 12:48 PM CST, 1 hour 12 minutes before
LAZ034-035-047-048-281930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
148 PM CDT THU JUN 28 2007

...THUNDERSTORM WITH EXCESSIVE LIGHTNING AND HEAVY RAIN NORTHWEST OF
BATON ROUGE...

AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND LIGHTNING
DETECTION EQUIPMENT INDICATED A THUNDERSTORM WITH FREQUENT TO
CONTINUOUS LIGHTNING AND VERY HEAVY RAINFALL...5 MILE SOUTHWEST OF
BAKER...OR ABOUT 6 MILES WEST OF BATON ROUGE AIRPORT. THE
THUNDERSTORM WAS MOVING NORTHWEST AT 5 TO 10 MPH...BUT WAS REFORMING
IN THE SAME AREA.

ADDITIONAL THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAINFALL
WILL AFFECT AREAS NEAR ST. FRANCISVILLE AND NEW ROADS THROUGH 230 PM.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE
STRUCK BY LIGHTNING.  SEEK SAFE SHELTER IMMEDIATELY. MOTORISTS
SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE
FLOODING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, East Baton Rouge

When
June 28, 2:00 PM CST
Where
East Baton Rouge County, Baton Rouge
Property damage
$700,000
Reported by
Newspaper
Coordinates
30.470, -91.170

Lightning struck a house resulting in a fire that caused extensive damage.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45946.